Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS El Paso, TX

August 22, 2016Sierra County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 22, 2016, 2:05 PM MDT for Sierra County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2016, 2:05 PM MDT (20:05 UTC)
Expired
Aug 22, 2016, 2:45 PM MDT
In force
40 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sierra County, NM

The radar

The Holloman AFB radar (KHDX), 139 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

414 
WUUS54 KEPZ 222005
SVREPZ
NMC051-222045-
/O.NEW.KEPZ.SV.W.0038.160822T2005Z-160822T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
205 PM MDT MON AUG 22 2016

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 245 PM MDT

* AT 205 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
  OF KINGSTON...OR 8 MILES NORTHWEST OF HILLSBORO...MOVING EAST AT 15
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...
  LADDER RANCH...
  AND LOWER ANIMAS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3296 10775 3315 10767 3310 10739 3288 10748
TIME...MOT...LOC 2005Z 278DEG 12KT 3302 10764 

HAIL...1.00IN
WIND...60MPH
 
$$

LANEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:54 AM MDT, 10 hours 11 minutes earlier.

Area forecast discussion, Aug 22, 3:54 AM MDT, 10 hours 11 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
354 AM MDT MON AUG 22 2016

.SYNOPSIS...
Sufficient moisture remains over the area for scattered
thunderstorms the next two days. A few of these storms may become
severe with damaging winds and large hail. Storms will be less
numerous Wednesday before a weak back door front increases
activity again Thursday. There might be a drop off in storms early
next week.

&&

.DISCUSSION...
Though it wasn't much, just enough vertical shear entered the
picture for a few severe storms (even a couple of supercells) to
develop Sunday afternoon. That was about a day or so ahead of
time. A weak upper trough remains to our west and will continue to
send upper impulses our way today and tonight. Moisture levels
will remain seasonably high but in addition to modest vertical
wind shear a jet max will settle over New Mexico the next couple
of days. In fact, our CWA will be under the right entrance
quadrant which will enhance atmospheric lift. All this to say we
should be convectively active the next two afternoons/evenings
with a few severe storms possible. And let's not forget flash
flooding in spots.

Though the upper trough moves in Tuesday, it never clearly leaves
the picture Wednesday so drying from the west is subtle. There
will still be storms, but dropping off in number especially west
of the Rio Grande. It won't last for long, however, as a weak back
door front slides in Thursday to juice up at least the lower
levels and bring another uptick to thunderstorm activity. This
moisture, along with sitting under an upper weakness between
upper highs (allowing mid level moisture advection) should carry
us through the weekend though thunderstorm coverage will back off
a little with each successive day. Up through this point
temperatures will be a few degrees below normal, though possibly
back to normal Sunday.

Early next week the upper high which so loved our area during most
of July will start to make a comeback if you believe the medium
range models out that far. The moisture is never scoured out, just
trapped under the high so we would heat up some with isolated PM
storms developing especially over higher terrain. Normal high
temps in the lowlands would be down to near 90 by then, so
hopefully triple digits would be tougher to reach should the upper
high actually return overhead.

&&

.AVIATION...Valid 22/12Z-23/12Z. Expect more thunderstorms
today with a thunderstorm threat for all terminals, though
coverage will be slightly less than yesterday west of the Rio
Grande.

&&

.FIRE WEATHER...
Despite having west to southwest flow aloft much of the week
ahead, we will remain under the monsoonal moisture plume aloft
with generally good precip chances through most of the week. There
will be somewhat of a drop off in activity Wednesday, especially
west of the Rio Grande, but a back door front will increase storm
coverage again on Thursday. Expect excellent RH recovery
overnight, and elevated afternoon Min RH values as well. Light and
generally S to SE winds will prevail, with some westerlies in the
afternoon for areas west of the Continental Divide.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 88  69  89  69 /  30  40  40  40
Sierra Blanca           84  65  84  65 /  40  40  40  40
Las Cruces              85  63  86  62 /  40  40  40  40
Alamogordo              86  62  87  63 /  40  50  40  40
Cloudcroft              66  49  68  49 /  60  50  50  40
Truth or Consequences   83  62  84  61 /  40  40  30  30
Silver City             79  56  79  56 /  50  30  30  20
Deming                  86  63  87  62 /  40  40  20  20
Lordsburg               87  63  87  62 /  40  30  20  20
West El Paso Metro      88  69  88  68 /  40  40  40  40
Dell City               86  64  88  64 /  40  40  40  40
Fort Hancock            89  69  88  68 /  40  40  40  40
Loma Linda              82  63  82  63 /  40  40  40  40
Fabens                  88  67  87  67 /  40  40  40  40
Santa Teresa            87  67  87  66 /  40  40  40  40
White Sands HQ          85  66  85  65 /  40  40  40  40
Jornada Range           85  61  85  61 /  40  40  40  40
Hatch                   85  64  86  62 /  40  40  40  30
Columbus                88  65  88  65 /  40  40  20  20
Orogrande               85  65  86  65 /  30  50  40  40
Mayhill                 71  52  73  52 /  60  50  50  40
Mescalero               73  52  76  53 /  60  50  50  40
Timberon                72  50  74  50 /  60  50  50  40
Winston                 76  52  77  51 /  60  40  40  30
Hillsboro               82  59  83  58 /  50  40  40  30
Spaceport               84  61  83  60 /  40  40  40  30
Lake Roberts            79  51  80  51 /  60  40  40  20
Hurley                  81  57  81  57 /  50  30  20  20
Cliff                   85  59  86  58 /  50  30  30  20
Mule Creek              82  55  81  55 /  50  30  20  20
Faywood                 83  58  84  58 /  50  40  20  20
Animas                  87  62  88  60 /  40  30  30  30
Hachita                 87  62  88  61 /  40  30  30  20
Antelope Wells          85  61  85  62 /  50  30  30  30
Cloverdale              80  60  81  60 /  50  30  30  30

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

01 Fausett
Hazardous weather outlook, Aug 22, 11:45 AM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1145 AM MDT MON AUG 22 2016

NMZ401>417-TXZ418>424-231830-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
1145 AM MDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SEVERAL STORMS MAY
PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING 2 INCHES.
THUS FLASH FLOODING IS POSSIBLE ACROSS ISOLATED LOCATIONS
...ESPECIALLY AROUND LOW WATER CROSSINGS AND ALONG ARROYOS AND SMALL
STREAMS. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 6 MPH AND
HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. A FEW
STORMS MAY PRODUCE HEAVY RAINS RESULTING IN FLASH FLOODING.
SEVERAL STORMS MAY ALSO BECOME SEVERE WITH HAIL UP TO AN INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH.

A SLIGHT CHANCE FOR THUNDERSTORMS ON WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY THROUGH
SUNDAY WITH LOCALLY HEAVY RAINS...HAIL AND STRONG WINDS
OCCURRING WITH A FEW STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL OR STRONG
DAMAGING WINDS.

ROGASH

In the hours before

Local storm report, Aug 22, 9:00 AM MDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
900 AM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      RADIUM SPRINGS          32.49N 106.92W
08/21/2016                   DONA ANA           NM   PARK SERVICE

            LEASBURG DAM STATE PARK HAD ROAD DAMAGE FROM FLOODING
            ON THE AFTERNOON/EVENING OF 8/21. SOME WATER MADE IT
            INTO PARK BUILDINGS WITH OVER 1 FOOT OF STANDING WATER
            IN MAINTENANCE YARD. 24 HR PRECIP FROM AFTERNOON STORM
            PLUS OVERNIGHT RAIN 4.04 INCHES.

&&

EVENT NUMBER EPZ1600249

HARDIMAN
Local storm report, Aug 22, 9:28 AM MDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
928 AM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND GST     1 NE LA UNION           31.96N 106.65W
08/21/2016  M53 MPH          DONA ANA           NM   MESONET

            ELEV 3787 FT CWOP

0415 PM     FLASH FLOOD      LA UNION                31.95N 106.66W
08/21/2016                   DONA ANA           NM   NWS EMPLOYEE

            MINOR FLOODING REPORTED IN LA UNION ALONG ALVAREZ RD.
            MUD AND DEBRIS ON ROAD.

0446 PM     FLASH FLOOD      CANUTILLO               31.92N 106.60W
08/21/2016                   EL PASO            TX   BROADCAST MEDIA

            ARROYO FLOODING RESULTING IN WATER CROSSING INTERSTATE
            10 SERVICE ROAD AT CANUTILLO.

0500 PM     FLASH FLOOD      RADIUM SPRINGS          32.49N 106.92W
08/21/2016                   DONA ANA           NM   PARK SERVICE

            LEASBURG DAM STATE PARK HAD ROAD DAMAGE FROM FLOODING
            ON THE AFTERNOON/EVENING OF 8/21. SOME WATER MADE IT
            INTO PARK BUILDINGS WITH OVER 1 FOOT OF STANDING WATER
            IN MAINTENANCE YARD. 24 HR PRECIP FROM AFTERNOON STORM
            PLUS OVERNIGHT RAIN 4.04 INCHES.

0549 PM     HEAVY RAIN       EL PASO                 31.78N 106.48W
08/21/2016  M0.88 INCH       EL PASO            TX   PUBLIC

            SPOTTER REPORTS .88 INCHES OF RAIN IN TWO EVENTS IN
            LESS THAN ONE HOUR...NORTH HILLS IN NORTHEAST EL PASO

0559 PM     HEAVY RAIN       ANTHONY                 32.01N 106.60W
08/21/2016  M0.85 INCH       DONA ANA           NM   PUBLIC

            SPOTTER REPORTS .85 INCHES OF RAIN IN ABOUT ONE HOUR 2
            MILES NORTH OF NM ROAD 404

0600 AM     HEAVY RAIN       4 NNE LAS CRUCES        32.39N 106.72W
08/22/2016  M1.36 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4373 FT COCORAHS

0600 AM     HEAVY RAIN       2 NE LAS CRUCES         32.35N 106.73W
08/22/2016  M1.19 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4266 FT COCORAHS

0630 AM     HEAVY RAIN       3 NW LAS CRUCES         32.37N 106.79W
08/22/2016  M1.29 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4012 FT COCORAHS

0644 AM     HEAVY RAIN       2 S RADIUM SPRINGS      32.47N 106.90W
08/22/2016  M1.90 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3957 FT COCORAHS

0700 AM     HEAVY RAIN       1 SE LAS CRUCES         32.38N 106.81W
08/22/2016  M1.49 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3964 FT COCORAHS

0700 AM     HEAVY RAIN       6 ESE LAS CRUCES        32.30N 106.66W
08/22/2016  M1.67 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4524 FT COCORAHS

0700 AM     HEAVY RAIN       8 SSW ANTHONY           31.89N 106.64W
08/22/2016  M1.54 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3757 FT COCORAHS

0700 AM     HEAVY RAIN       3 NNE LAS CRUCES        32.37N 106.73W
08/22/2016  M1.25 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4304 FT COCORAHS

0700 AM     HEAVY RAIN       7 ESE LAS CRUCES        32.28N 106.65W
08/22/2016  M1.35 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4554 FT COCORAHS

0700 AM     HEAVY RAIN       1 E WSMR                32.38N 106.48W
08/22/2016  M1.26 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4254 FT COCORAHS

0700 AM     HEAVY RAIN       8 ESE LAS CRUCES        32.29N 106.63W
08/22/2016  M1.37 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4788 FT COCORAHS

0700 AM     HEAVY RAIN       16 NW LAS CRUCES        32.50N 106.95W
08/22/2016  M3.83 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3973 FT COCORAHS

0700 AM     HEAVY RAIN       6 NNE LAS CRUCES        32.42N 106.71W
08/22/2016  M1.18 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4390 FT COCORAHS

0700 AM     HEAVY RAIN       LEABURG DAM S.P.        32.49N 106.92W
08/22/2016  M4.04 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4014 FT COCORAHS

0700 AM     HEAVY RAIN       2 ENE LAS CRUCES        32.35N 106.72W
08/22/2016  M1.31 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4281 FT COCORAHS

0700 AM     HEAVY RAIN       9 ESE LAS CRUCES        32.30N 106.60W
08/22/2016  M1.20 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5318 FT COCORAHS

0700 AM     HEAVY RAIN       20 W COLUMBUS           31.84N 107.98W
08/22/2016  M1.68 INCH       LUNA               NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4537 FT COCORAHS

0700 AM     HEAVY RAIN       HILLSBORO               32.92N 107.57W
08/22/2016  M1.59 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5266 FT COCORAHS

0700 AM     HEAVY RAIN       1 WSW HILLSBORO         32.92N 107.58W
08/22/2016  M1.33 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5297 FT COCORAHS

0700 AM     HEAVY RAIN       HILLSBORO               32.92N 107.57W
08/22/2016  M1.38 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5273 FT COCORAHS

0726 AM     HEAVY RAIN       DRIPPING SPRINGS        32.32N 106.59W
08/22/2016  M1.16 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 5885 FT RAWS

0730 AM     HEAVY RAIN       4 NW LAS CRUCES         32.38N 106.81W
08/22/2016  M1.77 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3972 FT COCORAHS

0730 AM     HEAVY RAIN       SUNSPOT                 32.79N 105.82W
08/22/2016  M1.30 INCH       OTERO              NM   COCORAHS

            24 HOUR RAINFALL. ELEV 9262 FT COCORAHS

0741 AM     HEAVY RAIN       MESCALERO               33.16N 105.77W
08/22/2016  M1.28 INCH       OTERO              NM   MESONET

            24 HOUR RAINFALL. ELEV 6227 FT RAWS

0746 AM     HEAVY RAIN       1 SSE DONA ANA          32.38N 106.80W
08/22/2016  M1.10 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 3986 FT CWOP

0747 AM     HEAVY RAIN       LOOKOUT PEAK            32.46N 106.92W
08/22/2016  M1.42 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 5655 FT CWOP

0750 AM     HEAVY RAIN       TWIN PEAKS              32.40N 106.76W
08/22/2016  M1.55 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4774 FT CWOP

0752 AM     HEAVY RAIN       5 NE LAS CRUCES         32.37N 106.75W
08/22/2016  M1.11 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4307 FT CWOP

0758 AM     HEAVY RAIN       3 S ORGAN               32.38N 106.61W
08/22/2016  M1.51 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4980 FT DACFC

0759 AM     HEAVY RAIN       7 NE DONA ANA           32.48N 106.75W
08/22/2016  M1.37 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4399 FT DACFC

0759 AM     HEAVY RAIN       4 NE LAS CRUCES         32.35N 106.73W
08/22/2016  M1.11 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4267 FT CWOP

0800 AM     HEAVY RAIN       2 N LAS CRUCES          32.36N 106.76W
08/22/2016  M1.04 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4258 FT COCORAHS

0800 AM     HEAVY RAIN       1 E LA UNION            31.95N 106.64W
08/22/2016  M1.00 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3788 FT COCORAHS

0800 AM     HEAVY RAIN       1 ENE LA UNION          31.96N 106.64W
08/22/2016  M1.22 INCH       DONA ANA           NM   COCORAHS

            24 HOUR RAINFALL. ELEV 3787 FT COCORAHS

0800 AM     HEAVY RAIN       4 N DEMING              32.32N 107.75W
08/22/2016  M1.12 INCH       LUNA               NM   COCORAHS

            24 HOUR RAINFALL. ELEV 4406 FT COCORAHS

0800 AM     HEAVY RAIN       LAKE VALLEY             32.72N 107.57W
08/22/2016  M1.12 INCH       SIERRA             NM   COCORAHS

            24 HOUR RAINFALL. ELEV 5393 FT COCORAHS

0800 AM     HEAVY RAIN       5 NE LAS CRUCES         32.38N 106.74W
08/22/2016  M1.41 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4321 FT WXUND

0800 AM     HEAVY RAIN       KELP                    31.81N 106.38W
08/22/2016  M1.80 INCH       EL PASO            TX   MESONET

            24 HOUR RAINFALL. ELEV 3917 FT ASOS

0800 AM     HEAVY RAIN       7 WNW CORNUDAS          31.80N 105.58W
08/22/2016  M1.25 INCH       HUDSPETH           TX   MESONET

            24 HOUR RAINFALL. ELEV 4485 FT HADS

0800 AM     HEAVY RAIN       SAN AUGUSTIN PASS       32.43N 106.57W
08/22/2016  M1.33 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 5902 FT WMSR

0800 AM     HEAVY RAIN       1 SE WSMR MAIN POST     32.37N 106.47W
08/22/2016  M2.08 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4190 FT WSMR

0800 AM     HEAVY RAIN       6 ESE WSMR MAIN POST    32.36N 106.38W
08/22/2016  M1.81 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4006 FT WSMR

0800 AM     HEAVY RAIN       HILLSBORO               32.92N 107.57W
08/22/2016  M1.41 INCH       SIERRA             NM   MESONET

            24 HOUR RAINFALL. ELEV 5270 FT EPZWXN

0800 AM     HEAVY RAIN       SUNSPOT                 32.79N 105.82W
08/22/2016  M1.43 INCH       OTERO              NM   MESONET

            24 HOUR RAINFALL. ELEV 9255 FT WSMR

0802 AM     HEAVY RAIN       2 ESE TALAVERA          32.29N 106.63W
08/22/2016  M1.41 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4698 FT WXUND

0803 AM     HEAVY RAIN       1 NE DONA ANA           32.40N 106.79W
08/22/2016  M1.48 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4170 FT WXUND

0810 AM     HEAVY RAIN       3 NE LAS CRUCES         32.34N 106.73W
08/22/2016  M1.17 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4272 FT WXUND

0814 AM     HEAVY RAIN       7 E LAS CRUCES          32.30N 106.67W
08/22/2016  M1.36 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4455 FT WXUND

0815 AM     HEAVY RAIN       4 N LAS CRUCES          32.37N 106.77W
08/22/2016  M1.30 INCH       DONA ANA           NM   MESONET

            24 HOUR RAINFALL. ELEV 4170 FT WXUND

0859 AM     HEAVY RAIN       9 WNW EL PASO           31.91N 106.57W
08/22/2016  M2.27 INCH       EL PASO            TX   COCORAHS

            24 HOUR RAINFALL. ELEV 3964 FT COCORAHS

&&

EVENT NUMBER EPZ1600244 EPZ1600246 EPZ1600245 EPZ1600249 EPZ1600247
EPZ1600248 EPZ1600250 EPZ1600251 EPZ1600252 EPZ1600253 EPZ1600254
EPZ1600255 EPZ1600256 EPZ1600258 EPZ1600259 EPZ1600260 EPZ1600261
EPZ1600262 EPZ1600263 EPZ1600264 EPZ1600265 EPZ1600266 EPZ1600267
EPZ1600268 EPZ1600269 EPZ1600270 EPZ1600271 EPZ1600272 EPZ1600273
EPZ1600274 EPZ1600275 EPZ1600276 EPZ1600277 EPZ1600278 EPZ1600279
EPZ1600280 EPZ1600281 EPZ1600282 EPZ1600283 EPZ1600284 EPZ1600285
EPZ1600286 EPZ1600287 EPZ1600288 EPZ1600289 EPZ1600290 EPZ1600291
EPZ1600292 EPZ1600293 EPZ1600294 EPZ1600295 EPZ1600297 EPZ1600298
EPZ1600299 EPZ1600300 EPZ1600301

HARDIMAN
Local storm report, Aug 22, 9:38 AM MDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
938 AM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       KELP                    31.81N 106.38W
08/22/2016  M1.53 INCH       EL PASO            TX   MESONET

            24 HOUR RAINFALL. ELEV 3917 FT ASOS

&&

CORRECTED EVENT

EVENT NUMBER EPZ1600288

HARDIMAN
Special weather statement, Aug 22, 1:34 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
134 PM MDT MON AUG 22 2016

NMZ402-408-409-222015-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
134 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL
215 PM MDT...

AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF HERMOSA...OR 14 MILES SOUTH OF WINSTON...MOVING EAST AT
20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUCHILLO...SAN MIGUEL...CHISE...UPPER PALOMAS CANYON...
LADDER RANCH AND LOWER ANIMAS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3330 10731 3297 10744 3308 10775 3331 10763
TIME...MOT...LOC 1934Z 280DEG 20KT 3313 10765

LANEY

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:11 PM MDTSpecial Weather StatementEPZSierra49 min
Aug 21, 8:10 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 21, 8:13 PM MDTSevere Thunderstorm WarningEPZSierra47 min
Aug 21, 9:54 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Aug 21, 10:13 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Aug 21, 10:48 PM MDTAreal Flood AdvisoryEPZLuna117 min
Aug 21, 11:40 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna, Sierra2 hr
Aug 22, 10:12 AM MDTAreal Flood AdvisoryEPZDoña Ana6 hr
Aug 22, 1:34 PM MDTSpecial Weather StatementEPZSierra41 min
Aug 22, 2:43 PM MDTSevere Thunderstorm WarningEPZSierra47 min
Aug 22, 2:50 PM MDTSpecial Weather StatementEPZGrant40 min
Aug 22, 2:52 PM MDTSpecial Weather StatementEPZSierra38 min
Aug 22, 3:00 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 22, 3:04 PM MDTFlash Flood WarningEPZSierra3 hr
Aug 22, 3:06 PM MDTAreal Flood AdvisoryEPZGrant114 min
Aug 22, 4:04 PM MDTSpecial Weather StatementEPZSierra41 min
Aug 22, 4:33 PM MDTSevere Thunderstorm WarningEPZGrant, Hidalgo, Luna29 min
Aug 22, 4:52 PM MDTSpecial Weather StatementEPZDoña Ana38 min
Aug 22, 5:06 PM MDTSpecial Weather StatementEPZLuna39 min
Aug 22, 5:28 PM MDTSevere Thunderstorm WarningEPZLuna18 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.